From Kitchener, Ontario, Canada:
I am 15 years old and have had diabetes since I was eight years old. I was recently put on an insulin pump and it has worked out excellently. My problem is that recently, while vacationing in South Carolina, all four of my sites ripped out for various reasons so I had to re-use some of them. Now, I know that is horrible, but it worked out okay except for one night. My blood sugars shot up extremely high and I felt really shaky. I knew what to do and injected myself with insulin via a pen needle, yet it still remained high for around 120 minutes. Will this incident affect my A1c? If so, then by how much?
I didn't know you could re-use them and I don't recommend that anyone do this!
The A1c is an average of all the glucose readings. I get patients who say it is high because of yesterday, last week, etc. and everything else was perfect. Since it's the average over about three months, 120 minutes is a drop in the bucket.
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:10:06
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.